MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U16150090
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a stent placement procedure using the abre stent for treatment of a fibrous, stenotic lesion identified in the left common and external iliac veins at a proximal location.The lesion exhibited stenosis greater than 60%, measured 120 cmin length, and the vein diameter was 14 mm, with minimal tortuosity and calcification.Patient abnormalities in relation to anatomy included stenosis due to post thrombotic syndrome.A 10 fr non medtronic sheath was used.Vessel was pre-dilated with a non medtronic device.The device did not pass through a previously deployed stent and no resistance was met during advancement. during deployment, difficulty was noted as the stent partially deployed into a wine glass shape, the thumb wheel stopped rolling back. the physician broke apart the handle with hemostats to manually pull the deployment string.String looked to be in a loop shape- heavy resistance in pulling string back (just like thumb wheel difficulty).Sheath was pulled back to try to reposition in hopes to ease deployment and troubleshooting.A few stronger pulls on the string and the stent deployed.Some stent cells appeared notably larger, while proximal cells appeared smaller and crunched down. the stent was ballooned at full length to address deployment irregularities.The stent was left implanted and was functioning properly with flow intact.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis visual inspection the device returned with the handle opened the stent was deployed on the returned device the clip was secure on the silver retractable sheath.The size on the strain relief was 9f 16mm x 150mm functional testing the blue isolation sheath and the silver retractable sheath were separated.The id of the blue isolation sheath was measured and a 0.108 inch pin was snug the od of the silver retractable sheath was measured and it measured 0.107 inches image analysis:two images and one video were provided for review.The images are single still shots from a computer monitor during venous intervention, and the video is a venogram obtained from a computer monitor, are are of fair quality.D.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23694956
Report Number2183870-2025-00563
Device Sequence Number15723991
Product Code QAN
UDI-Device Identifier00643169796379
UDI-Public(01)00643169796379(17)280122(10)C029384
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U16150090
Device Lot NumberC029384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale